View Full Version : 3 Days, 9 pounds lost.


jbab69
02-03-12, 11:28 AM
This past monday my doctor prescribed me vyvanse 70mg. The first day I thought it said "take twice daily" so I took two before school, after about 30 minutes i knew something was wrong, didn't get more than 20 seconds of sleep that night, and felt like a zombie at school..wide awake, but my body NEEDED sleep, that night I slept fine, and have been ever since. But the only thing is, the day that I was prescribed I weighed 120 lbs. I'm skinny in the first place, I'm 5'11, but now, I'm 111. This kinda of weight loss isn't normal, I usally shift from 117 - 122, I can't eat. I WANT to, my stomach growls, but I just feel like if I eat my stomach won't be able to keep it down. Will my appetite come back eventually once my body adjusts?

BR549
02-03-12, 12:57 PM
Good thing you realized that you weren't supposed to take more than one a day! That was harsh, I'm sure!

Weight loss isn't uncommon when starting a stimulant. It's not healthy to lose a lot of weight in a short period of time. Vyvanse is one stimulant in particular that many have said causes severe appetite suppression. Sometimes even the thought of food makes people who have taken in nauseous. That does diminish over time, though. Are you eating a good breakfast before or immediately after taking it? That's important because your body needs fuel to run on during the day.

Another thing is that you could be losing water weight. Stimulants are known to cause dehydration. You need to make sure that you are drinking A LOT of water throughout the day. More than you normally do. Not drinking enough water could be a contributor to some of the weight loss as well.

If at all possible, try to eat several times a day. A nice, big, healthy breakfast to start off, then maybe a piece of cheese, a piece of fruit or some nuts a few hours later. As hard as it may be to eat, eating small things several times a day can help you with the weight loss and also ensure that your body has something to run on.

spunkysmum
02-03-12, 03:21 PM
I can't eat. I WANT to, my stomach growls, but I just feel like if I eat my stomach won't be able to keep it down. Will my appetite come back eventually once my body adjusts?

Have you actually vomited anything up that you have tried to eat, or do you just feel like that if you eat, you will vomit? If it's just a feeling and it hasn't happened yet, I'd say to just try some light fare to begin with and see how your stomach reacts.

It's like how a lot of people think that they can't eat breakfast in the morning, but the thing with breakfast is that you usually have to actually take the first bite before the desire to eat will kick in. (unless they wake up to the smell of bacon frying or something, LOL)

DryBones
02-03-12, 07:31 PM
For what it's worth, I usually have to force myself to eat while on meds and I've never thrown up. I actually always feel better after I eat. Like spunkysmum said, you should give it a try.

Ebony1
02-27-12, 08:43 PM
hey jbab.

yes once your body adjust you will find it easier to eat. The first 2 weeks i was on Adderhal 30mg xr i lost 18 pounds.. im 5'9 was at 155 ended up around 140ish so i was not happy. After awhile my eating habits got better but it was hard to put the weight back on. after a couple of months on the medication i was eating good again but the medication made me not be able to eat the last bite of my food. In my head i wanted to but i just felt so sick to my stomach that i really thought if i ate that last bite of food i would vomit. So i decided to stop taking the medication and even after months of being off it i still couldn't eat the last bite..

this happen to anyone else? ^

but ultimately your eating will get better heh. sorry for bad grammar everyone

Melissashai
05-15-12, 05:17 AM
Ebony,
Hello! It is so funny I have been going through this site's eating disorder section all night and keep finding things that relate to me! I posted about having a hard time eating certain textures and about issues with vanity and then saw your post. I have lost a little weight in Adderall, but not too much, but I have realized I can NOT eat the last bite?! I used to even out my food and it had to match perfect (like cereal to milk, if milk was left I needed a little more cereal lol) but now it's like I can finish what is on my plate but do not want the last bite and refuse to eat it. I am hoping others will comment on this and am definitely curious to see if it has any relation to adderall. I never had this problem before ?!

Massari
05-19-12, 06:36 PM
This past monday my doctor prescribed me vyvanse 70mg. The first day I thought it said "take twice daily" so I took two before school, after about 30 minutes i knew something was wrong, didn't get more than 20 seconds of sleep that night, and felt like a zombie at school..wide awake, but my body NEEDED sleep, that night I slept fine, and have been ever since. But the only thing is, the day that I was prescribed I weighed 120 lbs. I'm skinny in the first place, I'm 5'11, but now, I'm 111. This kinda of weight loss isn't normal, I usally shift from 117 - 122, I can't eat. I WANT to, my stomach growls, but I just feel like if I eat my stomach won't be able to keep it down. Will my appetite come back eventually once my body adjusts?

Ya just hit some famotidine HCl (with doctor approval) to prevent stomach damage from not eating, and have sugar with you at all times to prevent hypoglycemia.

karbouris
05-22-12, 10:18 AM
Good thing you realized that you weren't supposed to take more than one a day! That was harsh, I'm sure!

Weight loss isn't uncommon when starting a stimulant. It's not healthy to lose a lot of weight in a short period of time. Vyvanse is one stimulant in particular that many have said causes severe appetite suppression. Sometimes even the thought of food makes people who have taken in nauseous. That does diminish over time, though. Are you eating a good breakfast before or immediately after taking it? That's important because your body needs fuel to run on during the day.

Another thing is that you could be losing water weight. Stimulants are known to cause dehydration. You need to make sure that you are drinking A LOT of water throughout the day. More than you normally do. Not drinking enough water could be a contributor to some of the weight loss as well.

If at all possible, try to eat several times a day. A nice, big, healthy breakfast to start off, then maybe a piece of cheese, a piece of fruit or some nuts a few hours later. As hard as it may be to eat, eating small things several times a day can help you with the weight loss and also ensure that your body has something to run on.
Really? I guess it varies person to person... Ritalin makes me less hungry. I was always hungry on Vyvanse.

dexampheterall
07-27-12, 10:55 PM
I have been taking adderall about 2 weeks now . At 1st it was 10mg 2x day now today they increased me to 20mg 2x day . I have been losing weight from loss of appetite for over a year with narcotic pain relievers I've been on for last 2 years . I take 50mg 1 40mg plus 1 10mg oxycontin every 12 hours. They have been trying to get me on ADD meds awhile especially since the narco's and sleep apnea have worsened the problem since I was run over by a six time offending drunk driver 8/10/2008 , so I gave it a try after firing 2 doctors and listening to the 3rd. Diarrhea and headaches went away quickly but I sweat profusely with this combination of meds. with all I see so far dehydration is something to keenly be aware of . My biggest worry had been my bloodpressure and heart rate but no problems there. Last year I lost roughly 44lbs. not eating and vomitting from the narcotics but it stabled out over time . I find myself reluctant to eat for fear of the same results but have found forcing down a little food doesnt end the same with vomitting but actually levels me out . Does this make any sense to you guys suffering with me out here?

dexampheterall
07-28-12, 01:13 AM
I mean none of my clothes were fittting ffor awhile with the other medication but finally that leveled off , but in the last 2 weeks its seemingly gotten worse and my clothes are again sagging off. The new ones that is . Can any one help me to understand what is going on ? Am I going to have to get even newer clothes and if so how do I know when I plateau and can stick to ""
that size

jmfmft
08-02-12, 05:17 PM
I started Adderall 20mg SR about a month ago, I have lost about 3 pounds, and have found that I am a lot less "focused" on food and eating issues, and feel that I can eat more "normally" now, whatever that means. I do not eat as much as I used to in one sitting, and find that my normally preferred foods are not enticing anymore?

Another really weird thing, I used to be a gym fanatic, and now really don't care if I go or not, but am making myself go, as exercise is good! I think a lot of it used to be a way to cope with the ADHD prior to meds???

Just my two cents!